Avi Bick

Associate Professor, Finance
B.Sc., M.Sc. (Tel Aviv), M.B.A. (Hebrew Univ., Israel), Ph.D. (California,Berkeley)

Burnaby Room: WMC 3341
Burnaby Phone: 778.782.3748

Email Address: bick@sfu.ca

Curriculum Vitae: View

Biography

Dr. Avi Bick is an Associate Professor of Finance. He has an M.Sc. in Mathematics from Tel Aviv University and an M.B.A. from the Hebrew University of Jerusalem. He earned his Ph.D. in Finance from U.C. Berkeley. Prior to joining SFU, he taught at U.C. Berkeley, New York University and at the University of British Columbia. At SFU, Avi served several times as the Finance area coordinator. Avi's teaching experience in Finance is mostly in the general areas of Investments and Financial Theory, at different levels (Undergraduate, Masters, PhD). In the last few years, Avi specializes in teaching the topic of Derivative Securities, including courses in the Master of Science in Finance program and a graduate course in the Economics department. Avi is a recipient of the 2006 TD-Canada Trust Distinguished Teaching Award, and in addition he was included several times in the Faculty of Businessí Teaching Honour Roll. Avi's publications have appeared in leading academic journals. His main areas of interest are Derivative Securities and Mathematical Finance.

Specialization and Research Interests

Options and Futures Markets, Investments, Mathematical Finance .

Selected Publications

[{"id":"23156","IC_id":"2270","Title":"The relationship between reciprocal currency future prices","Year":"2012","Date":"2012-12-01","kind_id":"1","Type":"Publication","KindName":"Journal Article, Academic Journal - Peer Reviewed","WebProfileCategory":"Articles and Reports","DOI":"10.1016\/j.frl.2012.03.001","PublisherName":"Academic Press","PublisherCity":"Maryland Heights","PublisherCountry":"United States","journalTitle":"Finance Research Letters","journalVolume":"9","journalIssue":"4","pages":"194-201","URL":null,"contributors":[{"firstName":"Avi","middleName":"","lastName":"Bick"}],"icKind":"journal"},{"id":"23156","IC_id":"5272","Title":"The mathematics of the portfolio frontier: a geometry-based approach","Year":"2004","Date":"2004-05-01","kind_id":"1","Type":"Publication","KindName":"Journal Article, Academic Journal - Peer Reviewed","WebProfileCategory":"Articles and Reports","DOI":"10.1016\/j.qref.2003.04.001","PublisherName":"Elsevier BV","PublisherCity":"Amsterdam","PublisherCountry":"Netherlands","journalTitle":"Quarterly Review of Economics and Finance","journalVolume":"44","journalIssue":"2","pages":"337-361","URL":null,"contributors":[{"firstName":"Avi","middleName":"","lastName":"Bick"}],"icKind":"journal"},{"id":"23156","IC_id":"5273","Title":"Two closed-form formulas for the futures price in the presence of a quality option","Year":"1997","Date":"1997-01-01","kind_id":"1","Type":"Publication","KindName":"Journal Article, Academic Journal - Peer Reviewed","WebProfileCategory":"Articles and Reports","DOI":"","PublisherName":"Oxford University Press","PublisherCity":"Oxford","PublisherCountry":"United Kingdom","journalTitle":"Review of Finance","journalVolume":"1","journalIssue":"1","pages":"81-104","URL":null,"contributors":[{"firstName":"Avi","middleName":"","lastName":"Bick"}],"icKind":"journal"},{"id":"23156","IC_id":"5274","Title":"Quadratic-variation-based dynamic strategies","Year":"1995","Date":"1995-04-01","kind_id":"1","Type":"Publication","KindName":"Journal Article, Academic Journal - Peer Reviewed","WebProfileCategory":"Articles and Reports","DOI":"10.1287\/mnsc.41.4.722","PublisherName":"Institute for Operations Research and the Management Sciences (I N F O R M S)","PublisherCity":"Hanover","PublisherCountry":"United States","journalTitle":"Management Science","journalVolume":"41","journalIssue":"4","pages":"722-732","URL":null,"contributors":[{"firstName":"Avi","middleName":"","lastName":"Bick"}],"icKind":"journal"},{"id":"23156","IC_id":"5275","Title":"Dynamic Spanning without Probabilities","Year":"1994","Date":"1994-04-01","kind_id":"1","Type":"Publication","KindName":"Journal Article, Academic Journal - Peer Reviewed","WebProfileCategory":"Articles and Reports","DOI":"10.1016\/0304-4149(94)90128-7","PublisherName":"Elsevier BV * North-Holland","PublisherCity":"Amsterdam","PublisherCountry":"Netherlands","journalTitle":"Stochastic Processes and their Applications","journalVolume":"50","journalIssue":"2","pages":"349-374","URL":null,"contributors":[{"firstName":"Avi","middleName":"","lastName":"Bick"},{"firstName":"Walter","middleName":"","lastName":"Willinger"}],"icKind":"journal"},{"id":"23156","IC_id":"5276","Title":"On viable diffusion price processes of the market portfolio","Year":"1990","Date":"1990-06-01","kind_id":"1","Type":"Publication","KindName":"Journal Article, Academic Journal - Peer Reviewed","WebProfileCategory":"Articles and Reports","DOI":"10.1111\/j.1540-6261.1990.tb03711.x","PublisherName":"Wiley-Blackwell Publishing, Inc","PublisherCity":"Hoboken","PublisherCountry":"United States","journalTitle":"Journal of Finance","journalVolume":"45","journalIssue":"2","pages":"673\u2013689","URL":null,"contributors":[{"firstName":"Avi","middleName":"","lastName":"Bick"}],"icKind":"journal"}]

Articles and Reports

Bick, A. (2012). The relationship between reciprocal currency future prices. Finance Research Letters, 9(4), 194-201. http://doi.org/10.1016/j.frl.2012.03.001

Bick, A. (2004). The mathematics of the portfolio frontier: a geometry-based approach. Quarterly Review of Economics and Finance, 44(2), 337-361. http://doi.org/10.1016/j.qref.2003.04.001

Bick, A. (1997). Two closed-form formulas for the futures price in the presence of a quality option. Review of Finance, 1(1), 81-104.

Bick, A. (1995). Quadratic-variation-based dynamic strategies. Management Science, 41(4), 722-732. http://doi.org/10.1287/mnsc.41.4.722

Bick, A., & Willinger, W. (1994). Dynamic Spanning without Probabilities. Stochastic Processes and their Applications, 50(2), 349-374. http://doi.org/10.1016/0304-4149(94)90128-7

Bick, A. (1990). On viable diffusion price processes of the market portfolio. Journal of Finance, 45(2), 673–689. http://doi.org/10.1111/j.1540-6261.1990.tb03711.x

Powered by TRACS | Edit Your Profile